# SDR 2005FA0000940

- Difficulty date: June 21, 2005
- Submitted: June 29, 2005
- Operation: General aviation
- Aircraft: N2521M
- Make and model: Piper PA-23-250
- Aircraft serial: 277954072
- Engine: Lyc TIO540*
- System (JASC): 2731 · Elevator Tab Control System
- Part: Arm
- Part number: 1561805
- Condition: Corroded
- Location: Elevator Tab
- Component: Elevator Tab, Piper
- Stage of operation: CR
- How discovered: V
- Nature of condition: D
- Precautionary procedure: B

## Discrepancy

WHILE INVESTIGATION AIRCRAFT ACCIDENT NR DFW05LA167 THE STABILATOR TRIM TAB ROD WAS DISCOVERED SEPARATED AT APPROX 3 INCHES FROM TAB.  VISUAL INSPECTION REVEALED CORROSION ON THE INTERIOR OF THE PART.  FUTHER DETAILED INSPECTION SHOWED MINIMAL SHEAR LIP, LEADING FAILURE TO BE CORROSION FATIGUE DUE TO REPEATED LOADING.  THE OPERATOR REPORTED LOSS OF STABILATOR TRIM AT 8,000 FT AND VIOLENT SHAKING OF AIRCRAFT.
